Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 143, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2016, 4:44 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2016, 4:44 PM MDT (22:44 UTC)
- Expired
- Jun 27, 2016, 5:45 PM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 157 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:15 PM MDT | TSTM WND GST 60 | 2 S Venango, NE | IN ADDITION TO ESTIMATED 60 MPH WINDS...WIND DRIVEN PING PONG SIZE HAIL. |
| Jun 27, 5:15 PM MDT | HAIL 1.5 | 2 S Venango, NE | GROUND IS COVERED IN PING PONG SIZE HAIL. SKYLIGHT IN THE RESIDENTS HOUSE WAS KNOCKED OUT. WHEAT FIELDS HAVE BEEN SEVERELY...IF NOT COMPLETELY WIPED OUT. |
| Jun 27, 5:15 PM MDT | HAIL 1.75 | Venango, NE | |
| Jun 27, 5:15 PM MDT | HAIL 2 | S Venango, NE | GROUND COVERED...RELAYED VIA SOCIAL MEDIA |
| Jun 27, 5:48 PM MDT | TSTM WND GST 70 | 11 Wnw Imperial, NE | WIND GUST WERE ESTIMATED AT 70+ MPH...IN ADDITION TO A FEW QUARTER SIZE HAILSTONES. |
| Jun 27, 5:48 PM MDT | HAIL 1 | 11 Wnw Imperial, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:50 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WUUS53 KLBF 272244
SVRLBF
NEC029-135-272345-
/O.NEW.KLBF.SV.W.0143.160627T2244Z-160627T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 PM MDT MON JUN 27 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHASE COUNTY IN SOUTHWESTERN NEBRASKA...
SOUTHWESTERN PERKINS COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 545 PM MDT
* AT 443 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VENANGO...OR
14 MILES SOUTHEAST OF JULESBURG...MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VENANGO...LAMAR...CHASE AND BRANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4092 10205 4092 10192 4057 10169 4048 10205
TIME...MOT...LOC 2243Z 314DEG 23KT 4080 10212
HAIL...1.75IN
WIND...60MPH
$$
ROBERG2 follow-up statements
274
WWUS53 KLBF 272314
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM MDT MON JUN 27 2016
NEC029-135-272345-
/O.CON.KLBF.SV.W.0143.000000T0000Z-160627T2345Z/
CHASE NE-PERKINS NE-
514 PM MDT MON JUN 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHWESTERN CHASE AND SOUTHWESTERN PERKINS COUNTIES...
AT 513 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VENANGO...OR
16 MILES NORTHEAST OF HOLYOKE...MOVING SOUTHEAST AT 40 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
VENANGO...LAMAR...CHASE AND BRANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4087 10205 4083 10186 4057 10169 4048 10205
TIME...MOT...LOC 2313Z 336DEG 33KT 4069 10201
HAIL...2.00IN
WIND...60MPH
$$
ROBERG043
WWUS53 KLBF 272335
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 PM MDT MON JUN 27 2016
NEC135-272344-
/O.CAN.KLBF.SV.W.0143.000000T0000Z-160627T2345Z/
PERKINS NE-
535 PM MDT MON JUN 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERKINS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4070 10205 4070 10177 4057 10169 4048 10205
TIME...MOT...LOC 2334Z 313DEG 20KT 4061 10188
$$
NEC029-272345-
/O.CON.KLBF.SV.W.0143.000000T0000Z-160627T2345Z/
CHASE NE-
535 PM MDT MON JUN 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHWESTERN CHASE COUNTY...
AT 534 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...OR 14
MILES NORTHWEST OF IMPERIAL...MOVING SOUTHEAST AT 25 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAMAR AND CHASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4070 10205 4070 10177 4057 10169 4048 10205
TIME...MOT...LOC 2334Z 313DEG 20KT 4061 10188
HAIL...2.00IN
WIND...60MPH
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:05 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 27, 2:05 PM MDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service North Platte NE 305 PM CDT MON JUN 27 2016 .SHORT TERM...(This evening through Tuesday) Issued at 305 PM CDT Mon Jun 27 2016 Surface based thunderstorms are developing this afternoon across the Nebraska panhandle as expected, while other more isolated elevated thunderstorms continue farther to the east. Short term high resolution models are insistent that a small MCS will organize from the developing activity in the Nebraska panhandle, and roll southeast through southwest Nebraska this evening. Initially storms across the panhandle will likely be supercells, with large hail the main threat. This evening as the MCS develops, strong winds will also be possible in addition to large hail. Storms should have exited the area by midnight or shortly after. Some mid level instability will remain into Tuesday morning, and the NAM does develop some isolated elevated thunderstorms Tuesday morning, so will continue the mention in the forecast. Otherwise expect surface based thunderstorm development by late afternoon across northwest Nebraska ahead of a decent mid level wave dropping southeast into the region. Again, supercells expected initially with a fairly large MCS developing by Tuesday evening across much of western and southwest Nebraska. .LONG TERM...(Tuesday night through Monday) Issued at 305 PM CDT Mon Jun 27 2016 The main forecast challenge Tuesday night through Saturday is precipitation. Periods of thunderstorms are likely with northwest flow aloft and several wave or trough passages. Severe weather potential enhanced Tuesday night west of a Gordon through North Platte line and a slight risk further east to a Valentine thorugh Broken Bow line. Models have been consistent with an mcs developing off the Black Hills region southeastward across western Nebraska. discrete supercells should evolve into a forward propagating mcs, with heavy rainfall and damaging wind gusts the main severe threats. Heavy rainfall is forecast across the western Sandhills and into the Platte River system. widespread half inch to inch amounts are likely with a strip to two inch rainfall amounts possible. With most river below actions stage, no immediate concerns for any river flooding. Additional chances for thunderstorms to organize each afternoon and evening period Wednesday through Friday. Upper flow becomes more zonal this weekend, although storm chances still exist. Highs should be held in the low 80s through Friday, warming into the 90s by Sunday and Monday of next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1145 AM CDT Mon Jun 27 2016 Scattered thunderstorms are again expected to develop late this afternoon across the Nebraska panhandle. The storms are expected to track southeast across southwest Nebraska this evening. These may impact the KLBF terminal mid evening. Otherwise look for VFR conditions across all of the area. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Taylor LONG TERM...Roberg AVIATION...Taylor
Hazardous weather outlook, Jun 27, 2:34 PM MDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT MON JUN 27 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT MON JUN 27 2016 /234 PM MDT MON JUN 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NEBRASKA PANHANDLE LATE THIS AFTERNOON...AND THEN MOVE SOUTHEAST INTO PORTIONS OF SOUTHWEST NEBRASKA THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK ACROSS THE OUTLOOK AREA AS A FRONT STALLS ACROSS THE REGION. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH DAY. THERE IS A RISK OF SEVERE THUNDERSTORMS WEST OF A VALENTINE TO BROKEN BOW LINE TUESDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. CHANCES FOR THUNDERSTORMS WILL CONTINUE MID TO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS THE NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Local storm report, Jun 27, 2:20 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL CRESCENT LAKE NWR 41.74N 102.41W
06/27/2016 M1.00 INCH GARDEN NE PARK/FOREST SRVC
&&
MOLDANLocal storm report, Jun 27, 2:35 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 7 NNW OSHKOSH 41.50N 102.40W
06/27/2016 M1.00 INCH GARDEN NE PUBLIC
HAIL WAS SLIGHTLY LARGER THAN QUARTERS
0324 PM TSTM WND GST 7 NNW OSHKOSH 41.50N 102.40W
06/27/2016 E70 MPH GARDEN NE PUBLIC
WINDS WERE ESTIMATED AT 70+ MPH. 1400 POUND ROUND BALES
WERE ROLLED ACROSS THE PASTURE, IN ADDITION TO 45 POUND
FEED PALLETS BEING MOVED 20+ FEET. TRAMPOLINE WHICH WAS
ANCHORED BY 1 FOOT STAKES, AND WAS LAUNCHED INTO THE AIR
WITH UNKNOW LANDING LOCATION.
&&
MOLDANLocal storm report, Jun 27, 2:53 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 9 WSW OSHKOSH 41.36N 102.50W
06/27/2016 M1.50 INCH GARDEN NE PUBLIC
ONE WINDOW WAS CRACKED AT THE RESIDENTS
&&
MOLDANLocal storm report, Jun 27, 3:27 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
427 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 9 NNE CHAPPELL 41.21N 102.40W
06/27/2016 M1.75 INCH DEUEL NE PUBLIC
GROUND IS COVERED BY GOLF BALL SIZE HAIL. WINDS WERE
ESTIMATED AT 50 MPH. RESIDENTS SUSPECTED WHEAT CROP WAS
SEVERLY DAMAGED, BUT HAD YET TO ASSESS DAMAGE.
&&
MOLDANLocal storm report, Jun 27, 3:44 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 NE CHAPPELL 41.15N 102.40W
06/27/2016 E1.75 INCH DEUEL NE PUBLIC
HAIL WAS JAGGED AND IRREGULARLY SHAPED INITIALLY
&&
MOLDANLocal storm report, Jun 27, 4:08 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 6 SE CHAPPELL 41.03N 102.39W
06/27/2016 E1.00 INCH DEUEL NE PUBLIC
HAIL AT LEAST QUARTER SIZE. WIND GUSTS EST 50-60 MPH
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:05 PM MDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jun 26, 6:08 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 37 min |
| Jun 26, 6:20 PM MDT | Special Weather Statement | LBF | Grant | 40 min |
| Jun 26, 6:40 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 65 min |
| Jun 26, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 60 min |
| Jun 26, 7:46 PM MDT | Special Weather Statement | LBF | Grant | 29 min |
| Jun 26, 8:13 PM MDT | Special Weather Statement | LBF | Hooker | 32 min |
| Jun 26, 8:27 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 63 min |
| Jun 26, 9:12 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 48 min |
| Jun 26, 9:26 PM MDT | Special Weather Statement | LBF | Hooker | 49 min |
| Jun 26, 9:31 PM MDT | Special Weather Statement | LBF | Logan | 29 min |
| Jun 26, 9:59 PM MDT | Special Weather Statement | LBF | Frontier | 46 min |
| Jun 27, 1:23 AM MDT | Areal Flood Warning | LBF | Hooker, Thomas | 6 hr |
| Jun 27, 1:16 PM MDT | Special Weather Statement | LBF | Garden | 44 min |
| Jun 27, 1:21 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 24 min |
| Jun 27, 1:43 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 47 min |
| Jun 27, 2:09 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 36 min |
| Jun 27, 2:27 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 48 min |
| Jun 27, 2:37 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 23 min |
| Jun 27, 2:52 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 23 min |
| Jun 27, 2:59 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 29 min |
| Jun 27, 3:13 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 47 min |
| Jun 27, 3:56 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 34 min |
| Jun 27, 5:40 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.